Wyoming, 2005

Hail in Wyoming, June 24, 2005

June 24, 2005 · NWS UNR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 24, 4:45 PM MST, 20 minutes earlier.

Area forecast discussion, Jun 24, 4:45 PM MST, 20 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
545 PM MDT FRI JUN 24 2005

.DISCUSSION...FORECAST HAS BEEN UPDATED FOR THE SEVERE THUNDERSTORM
WATCH FOR WRN SD UNTIL 11 PM MDT. AN AXIS OF MOIST AND UNSTABLE AIR
FROM SERN MT ACROSS THE BLKHLS INTO WRN NEBRASKA WILL BE THE FOCUS
FOR THUNDERSTORM DEVELOPMENT THROUGH THIS EVENING. SUPERCELLS WERE
ALREADY OCCURRING OVER ERN WY AND FAR SERN MT AS VERTICAL WIND SHEAR
IS MORE THAN ADEQUATE. FORECAST PROFILES FROM THE RUC SUGGEST THERE
MAY ALSO BE A SMALL TORNADO THREAT UNTIL 8 PM MDT...BUT LARGE HAIL
WILL BE THE MAIN HAZARD FROM THE STORMS...WITH A FEW DAMAGING WIND
GUSTS ALSO EXPECTED. LATER ON TONIGHT...STRONG MOISTURE/TEMPERATURE
ADVECTION SHOULD HELP MAINTAIN THUNDERSTORMS WELL PAST MIDNIGHT...
ESPECIALLY INTO WRN SD...ALTHOUGH THE SEVERE CHANCES WILL DIMINISH.

&&

.UNR...WATCHES/WARNINGS/ADVISORIES...
SD...SVR TSTM WTCH 520 TIL 11 PM MDT FOR WRN SD.
WY...SVR TSTM WTCH 517 TIL 9 PM MDT FOR NERN WY.

&&

BUNKERS
Hazardous weather outlook, Jun 24, 5:51 AM MST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
651 AM MDT FRI JUN 24 2005

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-251300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
651 AM MDT (751 AM CDT) FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS NORTHEAST WYOMING...THE BLACK HILLS AREA...AND
SOUTHERN SOUTH DAKOTA. THE PRIMARY THREATS FROM ANY SEVERE STORMS
WILL BE LARGE HAIL AND WIND GUSTS EXCEEDING 60 MPH.

A FRONTAL BOUNDARY...ACROSS NORTHERN NEBRASKA AND CENTRAL WYOMING
THIS MORNING...WILL SLOWLY LIFT NORTHWARD INTO NORTHEAST
WYOMING AND SOUTHERN SOUTH DAKOTA THIS AFTERNOON. AN UPPER LEVEL
DISTURBANCE WILL MOVE INTO THE REGION THIS AFTERNOON. THE COMBINATION
OF THE TWO FEATURES WILL HELP TO TRIGGER STORMS ACROSS NORTHEAST
WYOMING AND THE BLACK HILLS EARLY THIS AFTERNOON...AND ACROSS PARTS
OF SOUTHERN SOUTH DAKOTA BY EVENING WIND SHEAR AND INSTABILITY WILL
BE SUFFICIENT FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS THESE
AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AS THE FRONTAL BOUNDARY REMAINS NEARLY STATIONARY ACROSS THE AREA
THIS WEEKEND...THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS
ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA ON SATURDAY AND
SUNDAY. THE MAIN THREATS AGAIN WILL BE LARGE HAIL AND STRONG WIND
GUSTS.

CONTINUED CHANCES FOR THUNDERSTORMS CAN BE EXPECTED THROUGH THE
FIRST PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Jun 24, 3:15 PM MST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
415 PM MDT FRI JUN 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             WRIGHT                  43.75N 105.50W
06/24/2005  0.88 INCH        CAMPBELL           WY   FIRE DEPT/RESCUE

&&

LCZEPYHA
Local storm report, Jun 24, 3:39 PM MST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
439 PM MDT FRI JUN 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     N RENO JUNCTION         43.76N 105.48W
06/24/2005  60 MPH           CAMPBELL           WY   TRAINED SPOTTER

&&

LCZEPYHA

The radar

The Rapid City radar (KUDX), 181 km away, was scanning. The volume nearest the first event began at 00:05 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Crook

When
June 24, 5:05 PM MST
Where
Crook County, 6 mi WSW of New Haven
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.717, -104.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455448.